Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 6, 2015, 5:13 PM CDT for Le Sueur County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 5:13 PM CDT (22:13 UTC)
- Expired
- May 6, 2015, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WWUS83 KMPX 062213
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT WED MAY 6 2015
MNZ069-076-062300-
LE SUEUR-SCOTT-
513 PM CDT WED MAY 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCOTT AND
NORTHWESTERN LE SUEUR COUNTIES...
AT 512 PM CDT...A STRONG THUNDERSTORM WAS NEAR OTTAWA...OR 14 MILES
NORTH OF MANKATO...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLE PLAINE...LE SUEUR...CLEVELAND AND ST THOMAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4430 9395 4449 9390 4451 9388 4453 9389
4460 9387 4462 9385 4462 9370 4429 9383
TIME...MOT...LOC 2212Z 186DEG 29KT 4436 9388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 6, 4:05 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 6, 4:05 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 405 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 359 PM CDT WED MAY 6 2015 SFC ANALYSIS DEPICTS A WMFNT SNAKING SEWD FROM E-CENTRAL SD THROUGH SRN MN INTO NRN PORTIONS OF THE OHIO VALLEY REGION. THIS IS EVIDENCED NICELY ON VIS SAT IMAGERY WITH CLOUD STREAKS IN A SIMILAR FASHION WITH SOME CLEARING IN THE WAKE OF THE WMFNT GOING S THRU IA. IN ADDITION...A NARROW LINE OF SHWRS/TSTMS SHOWS UP ON KMPX RADAR MOVG NWD BUT WITH LIMITED LIGHTNING...AND SIMILARLY LIMITED QPF PER KMPX RAINFALL TOTALS. ALOFT...FLOW IS GENERALLY S TO SW WITH A KICKER UPR LVL TROF AXIS SWINGING NWD FROM THE CENTRAL PLAINS AND MID-MISS RIVER VALLEY REGION. THE CURRENT PRECIP IS MAINLY DUE TO A WEAKER UPR LVL TROF DISTURBANCE AND THE WMFNT. ONCE THIS PRECIP LINE CLEARS...THEN CLOUDS WILL FILL IN OVER MUCH OF THE AREA LATE THIS EVE THROUGH THE OVERNIGHT HOURS. AS THE LARGER TROF AXIS TO THE SW APPROACHES DURING THE PRE-DAWN HRS...ANOTHER ROUND OF MORE WIDESPREAD RAIN/TSTMS IS EXPECTED FOR THE START OF THE DAY THURSDAY...LINGERING THROUGH AT LEAST MIDDAY...BEFORE JUST LIGHTER SHOWERS LOOK TO PERSIST FOR MUCH OF THE REMAINDER OF THE DAY. THERE IS SOME CONCERN THAT LATE-DAY CONVECTION IN ADVANCE OF A CDFNT PUSHING EWD THRU THE NRN-CENTRAL PLAINS MAY HAVE ENOUGH CLEARING AFTER THE MORNING CONVECTION TO RELOAD INSTABILITY IN THE ATMOS AHEAD OF THE FRONTAL LIFT. THIS MAY ALLOW FOR ISOLD STRONG/SEVERE TSTM DEVELOPMENT IN FAR SERN PORTIONS OF THE CWFA LATE IN THE DAY. CHANCES ARE QUITE LOW...BUT SPC DID EXTEND THE MARGINAL RISK INTO SERN MN AND SWRN WI FOR THU FOR A HAIL/WIND RISK. MODEL QPF AMOUNTS HAVE INCRD A BIT LAST NIGHT THRU TDA AND THIS IS REFLECTED IN THE LATEST FCST THINKING...MORE IN THE ONE QUARTER TO ONE HALF INCH RANGE CWFA-WIDE ALTHOUGH ISOLD LOCATIONS WITH STRONG STORMS/HEAVY RAINFALL COULD PICK UP UPWARDS OF AN INCH THROUGH TMRW AFTN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 359 PM CDT WED MAY 6 2015 THURSDAY EVENING THROUGH SATURDAY EVENING: THE MAIN FOCUS FOR THIS PERIOD WILL BE PRECIPITATION CHANCES THROUGH FRIDAY MORNING AS A COLD FRONT MOVES EASTWARD THROUGH MN AND WI. A MID-LEVEL SHORTWAVE FEATURE WILL MOVE NORTHEASTWARD THROUGH MN ON THURSDAY EVENING BEFORE MOVING INTO ONTARIO ON FRIDAY. THE SURFACE LOW WILL ALREADY BE IN WESTERN ONTARIO BY 00Z ON THURSDAY EVENING, BUT A TRAILING COLD FRONT IS EXPECTED TO STRETCH SOUTHWARD THROUGH CENTRAL MN AT THIS TIME. SCATTERED STRONG THUNDERSTORMS...WITH POSSIBLY AN ISOLATED SEVERE STORM...COULD PERSIST AHEAD OF THE FRONT DURING THE EVENING HOURS AS CAPE VALUES FROM 500-1500 J/KG AND 0-6 KM BULK SHEAR OF 20-30 KTS ARE POSSIBLE FROM 00Z-03Z OVER SOUTHEASTERN MN AND WEST CENTRAL WI. COMBINED WITH DECENT MID-LEVEL LAPSE RATES AROUND 7 C/KM AND THE FRONTAL FORCING...SMALL HAIL AND A FEW STRONG WIND GUSTS COULD OCCUR OVER OUR SOUTHEASTERN COUNTIES. THE AFOREMENTIONED PARAMETERS WILL DIMINISH AS THE FRONT MOVES OFF TO THE EAST...AND PRECIPITATION WILL GRADUALLY TAPER OFF THROUGH FRIDAY MORNING AS FORCING FROM THE FRONT AND SHORTWAVE MOVES OUT OF OUR AREA. COOLER TEMPERATURES WILL RETURN BEHIND THE FRONT FROM FRIDAY AFTERNOON THROUGH SATURDAY...WITH HIGHS IN THE LOWER 60S AND LOWS IN THE 40S. DRY CONDITIONS ARE EXPECTED THROUGHOUT THIS PERIOD AS HIGH PRESSURE REMAINS IN PLACE. BY SATURDAY NIGHT...A STRONG LOW PRESSURE SYSTEM IS STILL EXEPCTED TO BE LIFTING NORTHEAST THROUGH NEBRASKA...WITH THE SURFACE LOW LIKELY REACHING SOUTHERN MINNESOTA BY SUNDAY EVENING. WAA REGIME PRECIP WILL LIKELY BEGIN SPREADING INTO SOUTHERN MN SUNDAY MORNING...MAKING FOR A COOL AND WET SUNADY THROUGH TUESDAY MORNING TIMEFRAME. IT WILL MAINLY DEPART TO THE EAST LATER TUESDAY BUT UPPER LEVEL CYCLONIC FLOW MAY KEEP CLOUD COVER AND SHOWERS IN OUR AREA THROUGH THAT PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 119 PM CDT WED MAY 6 2015 COMPLICATED 06/18Z TAF SET DUE TO PATCHES OF LOW CLOUDS BEING QUICKLY ERODED FROM THE S AT THE START THEN OCNL PERIODS OF SHWRS/TSTMS NEEDING TO BE TIMED INTO AND OUT OF THE TERMINALS. STARTED OUT TRYING TO SHOW IMPROVEMENT FROM S TO N THROUGH THE TERMINALS...GOING FROM LIFR/IFR TO VFR...BUT THERE MAY WELL STILL BE SOME BANDS THAT RACE NWD BEFORE DARK. AFTER A LULL FOR MUCH OF THE OVERNIGHT PERIOD...ADDITIONAL SHWRS/TSTMS LOOK TO DEVELOP FROM THE W AND SW AND GRADUALLY PUSH ACRS THE AREA MID-MRNG THRU EARLY-AFTN THU. HAVE TEMPERED TSTM PROSPECTS TMRW MRNG TO A PROB30 GROUP RATHER THAN A TEMPO GROUP DUE TO HIGHER UNCERTAINTY AND TIMING ISSUES...BUT CONFIDENCE IS HIGH ENOUGH TO AT LEAST INCLUDE TSTM MENTION FOR TMRW. KMSP...WAITING FOR MSP TO BREAK OUT FROM THE SUB-1700FT CLOUD DECK AT INITIALIZATION...ESPECIALLY CONSIDERING ALL SURROUNDING SITES HAVE ALREADY DONE SO. WILL SEE VFR CONDS FOR MUCH OF THE EVENING AND OVERNIGHT HOURS...ASIDE FROM OCNL BOUTS OF SHWRS/TSTMS AROUND THE 00Z HOUR. MORE CONSISTENT RAINFALL WITH EMBEDDED TSTMS LOOKS TO DEVELOP DURG THE PRE-DAWN HOURS THEN REMAIN THERE FOR MUCH OF THE AFTN...AND THESE MAY CONTAIN ADDITIONAL PERIODS OF MVFR OR EVEN IFR CONDS IF RAINFALL IS HEAVY ENOUGH. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 10 KTS. SAT...VFR. WINDS NE 10 KTS. SUN...MVFR LIKELY WITH IFR POSSIBLE IN SHWRS/TSTMS. WINDS NE 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...ADL/SPD AVIATION...JPC
Hazardous weather outlook, May 6, 10:07 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1007 AM CDT WED MAY 6 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1007 AM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THEN SUNDAY AND MONDAY OF NEXT WEEK. THE SEVERE WEATHER THREAT DURING EACH OF THESE PERIODS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 6, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT WED MAY 6 2015
MNZ069-076-062300-
LE SUEUR-SCOTT-
513 PM CDT WED MAY 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCOTT AND
NORTHWESTERN LE SUEUR COUNTIES...
AT 512 PM CDT...A STRONG THUNDERSTORM WAS NEAR OTTAWA...OR 14 MILES
NORTH OF MANKATO...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLE PLAINE...LE SUEUR...CLEVELAND AND ST THOMAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4430 9395 4449 9390 4451 9388 4453 9389
4460 9387 4462 9385 4462 9370 4429 9383
TIME...MOT...LOC 2212Z 186DEG 29KT 4436 9388The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:15 AM CDT | Dense Fog Advisory | MPX | Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca and 1 more | 9 hr |
| May 6, 5:29 PM CDT | Special Weather Statement | MPX | Hennepin | 31 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.